MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS MED 18MM; LPS AND S-ROM : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS MED 18MM; LPS AND S-ROM : KNEE TIBIAL INSERT
Catalog Number 198727318
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had abrasion at the distal end of the inlay.Patient underwent revision of the left knee and replacement of the inlay component with coupling mechanism.It was further reported that patient had primary implantation with unknown manufacturer implants.On (b)(6) 2020 patient had the revision to s-rom after treatment of infection.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: d4 (lot number, primary udi number).If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.Corrected: b3, d4 (lot & primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: abrasion pe at the distal end of the inlay.Photos were provided for review.(b)(4).The photo investigation revealed wear on the lateral side of the post and upper front section of the condyle.Additionally, it is suspected that due to the heavy wear condition a section of the post has fallen apart of the device.A manufacturing record evaluation was performed for the finished device [198727318 / j64h26], and no non-conformances or manufacturing irregularities were identified.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was confirmed as the observed condition of the lps univ tib hin ins med 18mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 12/09/2019.3) any anomalies or deviations identified in dhr: none.4) expiry date: 11/30/2024.5) ifu reference: 090200773.Device history review: a manufacturing record evaluation was performed for the finished device [198727318 / j64h26], and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: abrasion pe at the distal end of the inlay.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed wear on the lateral side of the post and upper front section of one of the condyles.Additionally, it is suspected that due to the heavy wear condition a section of the post has fallen apart of the device.Fragment was not returned for evaluation.A manufacturing record evaluation was performed for the finished device [198727318 / j64h26], and no non-conformances or manufacturing irregularities were identified.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the lps univ tib hin ins med 18mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 12/09/2019.3) any anomalies or deviations identified in dhr: none.4) expiry date: 11/30/2024.5) ifu reference: 090200773.Device history review: a manufacturing record evaluation was performed for the finished device [198727318 / j64h26], and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: abrasion pe at the distal end of the inlay.Photos were provided for review.The photo investigation revealed wear on the lateral side of the post and upper front section of the condyle.Additionally, it is suspected that due to the heavy wear condition a section of the post has fallen apart of the device.A manufacturing record evaluation was performed for the finished device [198727318 / j64h26], and no non-conformances or manufacturing irregularities were identified.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was confirmed as the observed condition of the lps univ tib hin ins med 18mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot:1) quantity manufactured: (b)(4), 2) date of manufacture: 12/09/2019, 3) any anomalies or deviations identified in dhr: none, 4) expiry date: 11/30/2024, 5) ifu reference: 090200773.Device history review: a manufacturing record evaluation was performed for the finished device [198727318 / j64h26], and no non-conformances or manufacturing irregularities were identified.

Brand Name
LPS UNIV TIB HIN INS MED 18MM
Common Device Name
LPS AND S-ROM : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22376730
Report Number1818910-2025-11081
Device Sequence Number4413565
Product Code KRO
UDI-Device Identifier10603295079606
UDI-Public(01)10603295079606(17)241130(10)J64H26
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091453
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number198727318
Device Lot NumberJ64H26
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer07/11/2025
07/14/2025
08/06/2025
08/11/2025
08/22/2025
09/08/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/14/2025
07/15/2025
08/08/2025
08/12/2025
08/25/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SROM*NRH REPL HINGE PIN/MEDIUM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale